Florida, 2007Lightning Strike in Florida, September 11, 2007
September 11, 2007 · NWS TBW · 1 event in 1 county or zone
Scattered showers and thunderstorms developed along the west coast sea breeze front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $350,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed along the west coast sea breeze front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Sep 11, 8:45 PM EST, 52 minutes earlier.
Area forecast discussion, Sep 11, 8:45 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
945 PM EDT TUE SEP 11 2007
.DISCUSSION...CONVECTION IS WRAPPING UP OVER MOST AREAS BUT STILL
PERSISTING OVER THE SOUTHWEST FLORIDA AREA AND THE GULF JUST NORTH
OF OUR COASTAL WATERS. THE EVENING SOUNDING IS MISSING WINDS TO
AROUND 12K FEET BUT THE DEEP LAYER S-SW FLOW IN ADVANCE OF A
WEAKENING FRONT THAT IS BECOMING STATIONARY JUST NORTH OF FLORIDA IS
KEEPING PW HIGH AT 2.11 INCHES. ISOLATED SHOWERS AND THUNDERSTORMS
WILL LINGER OVER THE FORECAST AREA FOR SEVERAL MORE HOURS THEN
GENERAL CLEARING OVER LAND AREAS.
&&
.AVIATION...A FEW LINGERING CLOUDS OVERNIGHT AND POSSIBLY A BRIEF
DOWNPOUR OTHERWISE VFR CONDITIONS UNTIL AFTERNOON CONVECTION BEGINS
WEDNESDAY.
&&
.MARINE...A WEAK RIDGE AXIS ACROSS CENTRAL FLORIDA WILL REMAIN IN
PLACE THROUGH MUCH OF THE FORECAST PERIOD KEEPING WINDS AND SEAS
BELOW HIGHLIGHT CRITERIA. SOUTHEAST TO SOUTHERLY WILL CONTINUE WITH
A SEA BREEZE COMPONENT DEVELOPING NEAR THE COASTLINE EACH AFTERNOON.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
CP
Hazardous weather outlook, Sep 11, 4:15 AM EST, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
515 AM EDT TUE SEP 11 2007
FLZ039-042-043-048>052-055>057-060>062-065-111430-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
515 AM EDT TUE SEP 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A MID AND UPPER LEVEL AREA OF LOW PRESSURE OVER THE NORTHEASTERN GULF
COMBINED WITH ABUNDANT MOISTURE AND SEA BREEZE BOUNDARY INTERACTIONS
WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER
WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. THUNDERSTORMS THAT DEVELOP
TODAY WILL MOVE TOWARD THE NORTH AND NORTHEAST AND WILL BE CAPABLE
OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY
WINDS UP TO 30 MPH...AND TORRENTIAL RAINS. IF THUNDER IS HEARD OR
LIGHTNING IS OBSERVED MOVE INDOORS IMMEDIATELY.
...FLOOD IMPACT...
ABUNDANT TROPICAL MOISTURE AND SLOW MOVING THUNDERSTORMS WILL SUPPORT
LOCALLY HEAVY RAINFALL OVER WEST CENTRAL AND SOUTHWEST FLORIDA TODAY.
RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A SHORT PERIOD OF TIME WILL BE
POSSIBLE. THESE HEAVY RAINS WILL PRODUCE SOME MINOR FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS AS WELL AS THE PONDING OF WATER ON
ROADWAYS...AND MOTORISTS SHOULD EXERCISE CAUTION TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AMPLE MOISTURE COMBINED WITH SEA AND LAKE BREEZE BOUNDARY INTERACTIONS
WILL SUPPORT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
EACH DAY THROUGH THE PERIOD. THE PRIMARY HAZARDS FROM THE THUNDERSTORMS
WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY
HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
MCMICHAEL
In the hours before
Special weather statement, Sep 11, 5:07 PM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
607 PM EDT TUE SEP 11 2007
FLZ065-112230-
LEE-
607 PM EDT TUE SEP 11 2007
...STRONG THUNDERSTORMS WILL AFFECT NORTHEAST LEE COUNTY...
A THUNDERSTORM...MOVING NORTH AT 5 MPH...WILL AFFECT MORSE SHORES
AND FORT MYERS SHORES...UNTIL 630 PM EDT. GUSTY WINDS UP TO 40 MPH
WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF
CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS.
THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE
PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
JLC
Lightning, Lee
- When
- September 11, 9:37 PM EST
- Where
- Lee County, 3.1 mi SE of (Fmy)ft Myers Page F
- Property damage
- $350,000
- Reported by
- Newspaper
- Coordinates
- 26.548, -81.835
Seven apartments were damaged by a fire started by a lightning strike on the 3700 block of Winkler Avenue. Firefighters arrived on the scene three minutes after the first call and helped evacuate residents from the building. No injuries were reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 11, 20072 deaths · 1 event
- Damaging Winds in New York, September 11, 2007$205,000 · 56 kt wind · 11 events
- Lightning Strike in Georgia, September 11, 2007$50,000 · 1 event
- Damaging Winds in New York, September 11, 2007$35,000 · 55 kt wind · 3 events
- Damaging Winds in Vermont, September 11, 2007$25,000 · 50 kt wind · 3 events
- Coastal Flood in Alaska, September 11, 2007$12,000 · 1 event
- Drought in Florida, September 11 to 30, 20073 events
- Frost and Freeze in Colorado, September 11, 20072 events
- Waterspouts in Lake Huron, September 11, 20072 events
- Hail and Damaging Wind in Michigan, September 11, 200750 kt wind · 2 events
- Flash Flood in Texas, September 11, 20071 event
- Flood in Massachusetts, September 11, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48299.